MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Model Number 1009666J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with heavy calcification and heavy tortuosity.After stenting and removing the balloon, during removal of the hi-torque (ht) balance middleweight universal ii guide wire, the guidewire became stuck in the posterior lateral branch of the rca.After a few attempts of pulling the guidewire with slight force, it unraveled as it was removed from the guide catheter.The radiopaque tip of the guidewire was visible on angiogram in the distal portion of the rca extending throughout the entire vessel.An attempt was made to remove the lost piece of guidewire; however, it was unsuccessful.The patient was kept an additional night in the hospital to return to the cath lab the next day as the physician requested help from another physician and needed additional supplies.Multiple attempts were made to remove the guidewire with a snare device and the additional supplies but the attempts were unsuccessful and the guidewire was left free-floating in the patient anatomy.The physician thinks the guidewire broke off at the radiopaque weld and unraveled in the vessel as it was pulled out of the guide catheter.The patient will be on dual antiplatelet drug therapy (dapt) for the rest of her life.No additional information was provided.
 
Additional Manufacturer Narrative
Lot number - unknown as it was not provided by the account.Medical device problem code 2017 - excessive force.The product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product were not performed because the lot number was not reported.It was reported that the guide wire was attempted to be removed from the anatomy with slight force when resistance was met.It should be noted that the hi-torque guide wires instructions for use states: do not push, auger, withdraw or torque a guide wire that meets resistance.Although it was noted the physician used slight force in the attempts to remove the device, this was due to the guide wire interacting with the patient¿s anatomy, therefore, the force applied during removal of the device appears to be a reasonable clinical response to the difficulty.The investigation determined the reported difficulties and subsequent treatments appear to be related to the operational context of the procedure.Additionally, the separated portion of the guide wire was unable to be removed from the anatomy and remains free-floating.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16174100
Report Number2024168-2023-00537
Device Sequence Number2571071
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public08717648118777
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009666J
Device Catalogue Number1009666J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight68 KG